MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. SHEAR-OFF CLOSURE TOP STARTER; SCREWDRIVER

ZIMMER BIOMET SPINE INC. SHEAR-OFF CLOSURE TOP STARTER; SCREWDRIVER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that a closure top starter fractured intra-op.A different driver was used to complete the case without patient impacts.
 
Additional Manufacturer Narrative
Corrected information in h3.Additional information in h6: method, results, and conclusions.This follow-up report is being submitted to relay additional information.The complaint is confirmed for one returned starter for the failure of fractured tip.Visual inspection revealed the tip insert has fractured from the device, making the device no longer functional.The tip insert was not returned for evaluation.Potential cause the cause of the damage cannot be determined at this time since there is no information available regarding how the closure top starter was being used or handled at the time of the damage.It's possible off-axis forces capable of over-coming material properties.Dhr review and related actions per dhr review, the part was likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Device use this device is used for treatment.
 
Event or Problem Description

Brand Name
SHEAR-OFF CLOSURE TOP STARTER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key11268046
Report Number3012447612-2021-00015
Device Sequence Number14298712
Product Code HXX
UDI-Device Identifier00887868266577
UDI-Public(01)00887868266577(10)AD64R
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number730M0050
Device Lot NumberAD64R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1